Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 261, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 8, 2012, 2:15 PM CDT for Howard County, Sevier County, Arkansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2012, 2:15 PM CDT (19:15 UTC)
- Expired
- Aug 8, 2012, 3:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Howard County, AR, Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 118 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 7.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2782 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
122
WUUS54 KSHV 081915
SVRSHV
ARC061-133-082015-
/O.NEW.KSHV.SV.W.0261.120808T1915Z-120808T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
215 PM CDT WED AUG 8 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HOWARD COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...UMPIRE...DIERKS...
NORTH CENTRAL SEVIER COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 315 PM CDT
* AT 212 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
EAST OF ATHENS...OR 6 MILES NORTHEAST OF UMPIRE...AND MOVING
SOUTHEAST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MUDDY
FORK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3436 9394 3435 9393 3420 9392 3418 9381
3409 9382 3409 9426 3420 9427 3420 9425
3426 9425 3427 9427 3433 9427 3436 9425
TIME...MOT...LOC 1915Z 296DEG 5KT 3432 9396
$$
201 follow-up statement
233
WWUS54 KSHV 082002
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
302 PM CDT WED AUG 8 2012
ARC133-082013-
/O.CAN.KSHV.SV.W.0261.000000T0000Z-120808T2015Z/
SEVIER AR-
302 PM CDT WED AUG 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR SEVIER COUNTY IS CANCELLED...
LAT...LON 3436 9394 3420 9392 3418 9381 3409 9382
3409 9408 3413 9408 3414 9410 3419 9410
3420 9425 3426 9425 3430 9427 3436 9425
TIME...MOT...LOC 2003Z 051DEG 3KT 3430 9400
$$
ARC061-082015-
/O.CON.KSHV.SV.W.0261.000000T0000Z-120808T2015Z/
HOWARD AR-
302 PM CDT WED AUG 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR HOWARD COUNTY...
AT 259 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR UMPIRE...MOVING SOUTHWEST AT 5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MUDDY
FORK...DIERKS...BURG AND ATHENS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3436 9394 3420 9392 3418 9381 3409 9382
3409 9408 3413 9408 3414 9410 3419 9410
3420 9425 3426 9425 3430 9427 3436 9425
TIME...MOT...LOC 2003Z 051DEG 3KT 3430 9400
$$
20What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 10:44 AM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Aug 8, 10:44 AM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1044 AM CDT WED AUG 8 2012 .DISCUSSION... CONVECTION CONTINUES ACROSS PORTIONS OF EAST TEXAS THIS MORNING AHEAD OF A SURFACE BOUNDARY THAT STRETCHES FROM NEAR FORT SMITH ARKANSAS TO PARIS TEXAS. CLOUD COVER ACROSS NORTHEAST TEXAS REMAINS FAIRLY DENSE...WHICH WILL RESTRICT TEMPERATURES FROM CLIMBING TO 100 DEGREES THIS AFTERNOON. THEREFORE...WENT AHEAD AND INCREASED CLOUD COVER AND LOWERED HIGH TEMPERATURES ACROSS NORTHEAST TEXAS. OTHERWISE...FORECAST REMAINS ON TRACK. /05/ && .AVIATION... ONGOING CONVECTION ACROSS NORTHEAST TEXAS WILL BRING BRIEF IFR CIGS AND VSBYS NEXT FEW HOURS. ALSO EXPECT GUSTY SURFACE WIND TO 35 KTS AND MODERATE TO SEVERE TURBULENCE VICINITY STRONGEST TSTMS. FOR THE AFTERNOON AND TONIGHT...MOSTLY VFR FLIGHT CONDITIONS EXPECTED ACROSS THE FOUR STATE REGION. EXCEPTION WILL AGAIN BE CONVECTION...WHICH SHOULD REMAIN WIDELY SCATTERED. HOWEVER...WITH A VERY UNSTABLE ATMOSPHERE...TSTMS WILL HAVE A TENDENCY TO BECOME SEVERE...CREATING HAZARDOUS FLIGHT CONDITIONS. AFTER 09/08Z EXPECT SOME LOCALIZED MVFR CIGS AND VISIBILITIES IN FOG...WHICH WILL CONTINUE THROUGH 09/14Z. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 99 76 95 75 95 / 20 30 30 30 20 MLU 97 74 94 71 93 / 20 30 40 30 20 DEQ 99 74 97 72 94 / 30 30 30 20 10 TXK 97 75 95 75 93 / 30 30 30 20 10 ELD 98 74 95 72 94 / 20 30 30 30 20 TYR 99 75 97 76 95 / 30 20 30 30 20 GGG 97 76 96 75 95 / 30 20 30 30 20 LFK 98 75 96 74 96 / 20 20 30 30 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05/12
Hazardous weather outlook, Aug 8, 11:46 AM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1146 AM CDT WED AUG 8 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-091700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1146 AM CDT WED AUG 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FOUR STATE AREA THIS AFTERNOON AHEAD OF AN OUTFLOW BOUNDARY MOVING ACROSS ARKANSAS AND NORTH TEXAS. THUNDERSTORM COVERAGE IS EXPECTED TO BE MOST ACTIVE LATE THIS AFTERNOON INTO THE EARLY EVENING. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...ISOLATED INSTANCES OF DAMAGING WIND GUSTS MAY BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE AREAWIDE THROUGHOUT THE REMAINDER OF THE WORK WEEK. EXPECT ISOLATED THUNDERSTORMS THROUGH THE WEEKEND MAINLY SOUTH OF INTERSTATE 20. OTHERWISE...AFTERMOON SHOWERS AND THUNDERSTORMS AGAIN POSSIBLE ACROSS THE REGION EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS SHOULD NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 8, 8:36 AM CDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
836 AM CDT WED AUG 8 2012
TXZ111-112-081430-
CASS-MORRIS-
836 AM CDT WED AUG 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 930 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
MORRIS AND CASS...
INCLUDING THE FOLLOWING LOCATIONS...
DAINGERFIELD...HUGHES SPRINGS...JENKINS...NAPLES...OMAHA...ROCKY
BRANCH AND US 259 AND I 30 INTERSECTION...
AT 821 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR NAPLES...OR 12 MILES NORTH OF
DAINGERFIELD...MOVING SOUTHWEST AT 5 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
ALSO...EXPECT VERY HEAVY RAINFALL. MINOR FLOODING IS POSSIBLE
IN AREAS OF POOR DRAINAGE.Special weather statement, Aug 8, 2:07 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
207 PM CDT WED AUG 8 2012
ARZ050-051-082000-
HOWARD-SEVIER-
207 PM CDT WED AUG 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 300 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
HOWARD AND SEVIER...
INCLUDING THE FOLLOWING LOCATIONS...
ATHENS...CORINTH...DIERKS AND UMPIRE...
AT 201 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR UMPIRE...MOVING SOUTHEAST AT 5
MPH.
MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:24 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 25 min |
| Aug 8, 4:20 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Little River, Sevier | 55 min |
| Aug 8, 6:08 PM CDT | Severe Thunderstorm Warning | SHV | Columbia | 52 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.